Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 23, NWS Pendleton, OR

September 22, 2007Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Sep 22, 2007, 6:21 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Sep 22, 2007, 7:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2007, 6:21 AM PDT (13:21 UTC)
In effect from
Sep 22, 2007, 7:00 AM PDT
Expired
Sep 22, 2007, 9:00 PM PDT
In force
14 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 1.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 221321
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
621 AM PDT SAT SEP 22 2007

...VERY WINDY THROUGH THIS EVENING IN THE KITTITAS VALLEY...

.A COLD FRONT MOVING ACROSS THE PACIFIC NORTHWEST THIS MORNING HAS
INCREASED WINDS SUBSTANTIALLY IN THE KITTITAS VALLEY. THOUGH THESE
WINDS MAY DECREASE AROUND SUNRISE...THEY WILL REBOUND BACK TO VERY
WINDY LEVELS BY LATE THIS MORNING. THE WINDS WILL PERSIST INTO
THIS EVENING BEFORE WEAKENING OVERNIGHT.

WAZ026-222130-
/O.NEW.KPDT.WI.Y.0023.070922T1400Z-070923T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
621 AM PDT SAT SEP 22 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH THIS EVENING OVER PORTIONS OF THE KITTITAS VALLEY.
THE STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY...
FROM ROCKY CANYON TO AROUND BOWERS FIELD THEN EAST TO RYEGRASS
SUMMIT. WINDS ALONG THE SOUTH SIDE OF THE VALLEY WILL GENERALLY
RUN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 222005
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
105 PM PDT SAT SEP 22 2007

...VERY WINDY THROUGH THIS EVENING IN THE KITTITAS VALLEY...

.WINDS WILL INCREASE AGAIN THIS AFTERNOON ACROSS THE KITTITAS
VALLEY AS AN UPPER LEVEL WAVE MOVES OVER THE AREA. THE WINDS WILL
PERSIST INTO THIS EVENING BEFORE WEAKENING OVERNIGHT.

WAZ026-230400-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-070923T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
105 PM PDT SAT SEP 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH THIS EVENING OVER PORTIONS OF THE KITTITAS
VALLEY. THE STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE
VALLEY...FROM ROCKY CANYON TO AROUND BOWERS FIELD THEN EAST TO
RYEGRASS SUMMIT. WINDS ALONG THE SOUTH SIDE OF THE VALLEY WILL
GENERALLY RUN 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 230344
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
844 PM PDT SAT SEP 22 2007


WAZ026-230445-
/O.EXP.KPDT.WI.Y.0023.000000T0000Z-070923T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
844 PM PDT SAT SEP 22 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE DECREASED IN THE KITTITAS VALLEY YET WILL REMAIN BREEZY
THROUGH THE NIGHT. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
9 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 22, 4:55 AM PDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 22, 4:55 AM PDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
455 AM PDT SAT SEP 22 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...UPPER TROUGH TO SWING
ACROSS THE PACIFIC NORTHWEST DURING THE NEXT 24 TO 36 HOURS. THIS
TROUGH WILL BRING SOME COOLING TODAY...WITH MORE COOLING SUNDAY.
WINDS WILL BECOME BREEZY TO LOCALLY WINDY THIS AFTERNOON AND
EVENING. WINDS IN THE KITTITAS VALLEY MAY APPROACH WIND ADVISORY
LEVELS OF 30-39 MPH SUSTAINED. FOR NOW WILL HOLD OFF ON ISSUING
ADVISORY PENDING TRENDS THAT ESTABLISH DURING THE DAY. PRECIP WITH
THIS SYSTEM WILL BE LIMITED OVER SOUTHEAST WASHINGTON AND NORTHEAST
OREGON. TIMING OF UPPER TROUGH AXIS AND ITS COMBINING WITH MOISTURE
ASSOCIATED WITH UPPER LOW LIFTING OUT OF CALIFORNIA LOOKS TO FORM A
BAND OF GOOD PRECIP EXTENDING FROM NEAR BURNS TO SOUTHEAST BAKER
COUNTY INTO CENTRAL IDAHO. THUS ONLY EXPECT ISOLATED TO SCATTERED
SHOWERS OVER GRANT...UNION...WALLOWA AND EASTERN UMATILLA COUNTIES
IN OREGON AND OVER THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON
THROUGH TONIGHT. WILL ALSO SEE SOME SLOP OVER PRECIP JUST EAST OF
THE CASCADE CREST TODAY AND TONIGHT AS WELL. SOME LINGER SHOWERS MAY
PERSIST OVER THE MOUNTAINS EAST OF THE CASCADES SUNDAY DUE TO
UPSLOPE AFFECTS FROM THE NORTHWEST FLOW...THOUGH THESE SHOWERS
SHOULD DIMINISH THROUGH THE DAY. UPPER LEVEL HIGH PRESSURE WILL DRY
OUT THE AREA SUNDAY NIGHT...RESULTING IN CLEARING SKIES WITH
LIGHTENING WINDS FOR GOOD COOLING OVERNIGHT. 90

.LONG TERM....LONG TERM...MONDAY THROUGH SATURDAY...MODELS ARE IN
GENERALLY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. RIDGING OVER
THE AREA WILL BRING A FAIR DAY MONDAY WITH A FEW DEGREES OF WARMING.
A WEAK SYSTEM WILL MOVE THROUGH THE AREA MONDAY NIGHT WITH RAIN
SHOWERS CONFINED TO THE WASHINGTON CASCADES AND NORTHEAST OREGON
MOUNTAINS. AFTER THE PASSAGE OF THAT SYSTEM...THE AREA WILL SEE FAIR
WEATHER THROUGH WEDNESDAY NIGHT. MODELS AGREE IN BRINGING A FRONT IN
BUT DISAGREE WHETHER IT WILL ARRIVE ON THURSDAY OR THURSDAY NIGHT.
CURRENT FORECAST HAS SHOWERS BOTH ON THURSDAY AND THURSDAY NIGHT IN
THE MOUNTAINS AND WILL LEAVE THAT AS IS UNTIL MODELS COME INTO MORE
AGREEMENT. FRIDAY LOOKS UNSETTLED WITH A FEW LINGERING RAIN SHOWERS
IN THE MOUNTAINS ON A NORTHWEST FLOW. SATURDAY WILL SEE THE APPROACH
OF ANOTHER SYSTEM BRINGING MAINLY MOUNTAIN RAIN SHOWERS.
TEMPERATURES WILL START OUT WARM MONDAY AND TUESDAY AND GRADUALLY
COOL WEDNESDAY THROUGH SATURDAY. 83

&&

.AVIATION...MID AND HIGH LEVEL CLOUDS WILL MOVE INTO THE AREA THIS
MORNING WITH SCT-BKN CLOUDS AT 7-10K FEET AND BKN-OVC AT 20-25K FEET
EXPECTED THIS AFTERNOON AS A TROUGH MOVES THROUGH THE AREA. RAIN
SHOWERS WILL AFFECT TWEB ROUTE 368 MAINLY SOUTH OF KRDM. SURFACE
WINDS WILL PICK UP AS WELL WITH KDLS SEEING GUSTS TO 30 KTS THIS
AFTERNOON AND EVENING BEFORE SLOWLY DECREASING OVERNIGHT. OTHER TAF
LOCATIONS SHOULD REMAIN BELOW 25 KTS. THE CLOUD COVER SHOULD BEGIN
TO DIMINISH LATE SATURDAY NIGHT. 83

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  70  46  65  41 /  10  10  10   0
ALW  71  49  66  47 /  10  10  10   0
PSC  74  46  70  40 /   0   0   0   0
YKM  72  39  68  37 /   0   0   0   0
HRI  73  45  69  39 /  10  10   0   0
ELN  66  44  62  39 /   0   0  10   0
RDM  70  34  64  27 /  10  10  10   0
LGD  69  43  62  34 /  20  20  10   0
GCD  69  40  63  34 /  20  20  10   0
DLS  70  50  67  45 /   0   0  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/83/83
Hazardous weather outlook, Sep 22, 5:01 AM PDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
501 AM PDT SAT SEP 22 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-231200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
501 AM PDT SAT SEP 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION TODAY AND
TONIGHT. THIS SYSTEM WILL BRING COOLER AND BREEZY WEATHER TO THE
REGION. THE STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY WHERE
THEY COULD APPROACH ADVISORY LEVELS OF 30 TO 39 MPH THIS AFTERNOON
AND EVENING. THIS SYSTEM WILL ALSO COMBINE WITH MOISTURE MOVING
NORTH FROM CALIFORNIA FOR ISOLATED TO SCATTERED SHOWERS OVER
PORTIONS OF CENTRAL AND NORTHEAST OREGON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COOL AND BREEZY CONDITIONS WITH A FEW LINGERING MOUNTAIN SHOWERS CAN
BE EXPECTED SUNDAY. HIGH PRESSURE WILL DRY CONDITIONS OUT FOR SUNDAY
NIGHT AND MONDAY. WEAK SYSTEMS IMBEDDED IN WESTERLY FLOW ALOFT WILL
BRING SLIGHT CHANCES OF RAIN AND SEASONAL TEMPERATURES TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.